MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 50MM, EPLUS

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 50MM, EPLUS
Model Number 521-01-250
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as failed rotator cuff and an infection.The previous surgery and the surgery detailed in this event occurred 4.1 years apart.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to a failed rotator cuff and an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - failed cuff needed to convert to reverse.Possible infection.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID, SZ 50MM, EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10613653
Report Number1644408-2020-00844
Device Sequence Number14407703
Product Code KWS
UDI-Device Identifier00888912145381
UDI-Public(01)00888912145381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model Number521-01-250
Device Catalogue Number521-01-250
Device Lot Number801N1044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000 LOT 878C1586; 520-01-008 LOT 454G1100; 520-50-118 LOT 934C1102
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR